Alert archive / South Carolina / Flash Flood Warnings in 2012
Flash Flood Warning 6, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Jun 24, 2012, 3:32 PM EDT for Kershaw County, Lee County, South Carolina. It was in force for 88 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2012, 3:32 PM EDT (19:32 UTC)
- Expired
- Jun 24, 2012, 5:00 PM EDT
- In force
- 88 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kershaw County, SC, Lee County, SC
The radar
The Columbia radar (KCAE), 64 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:30 PM EDT | FLASH FLOOD | Camden, SC | CARS FLOODED OUT IN WALMART PARKING LOT ON DEKALB ST. |
| Jun 24, 4:30 PM EDT | FLASH FLOOD | Camden, SC | SINKHOLE DEVELOPED ON KIRKLAND ST. FROM HEAVY RAINFALL. |
| Jun 24, 4:57 PM EDT | FLASH FLOOD | Camden, SC | AUTOMATED OBSERVING STATION AT WOODWARD FIELD IN CAMDEN REPORTED 2.01 INCHES RAINFALL IN APPROX 1 HOUR 40 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440
WGUS52 KCAE 241932
FFWCAE
SCC055-061-242100-
/O.NEW.KCAE.FF.W.0006.120624T1932Z-120624T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
332 PM EDT SUN JUN 24 2012
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA...
THIS INCLUDES THE CITY OF CAMDEN...
WESTERN LEE COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF NEARLY STATIONARY THUNDERSTORMS OVER THE WARNED
AREA...PRODUCING LOCALLY HEAVY RAIN. RADAR ESTIMATED THAT UP 2 TO
3 INCHES FO RAIN HAD FALLEN BETWEEN CAMDEN AND BISHOPVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OVER THIS AREA IS
EXPECTED.
* AREAS AFFECTED INCLUDE INTERSTATE 20 AND STATE ROAD 34. THE STORMS
PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE 1 877 6 3 3...6 7 7 2.
&&
LAT...LON 3408 8035 3412 8048 3417 8048 3413 8053
3418 8071 3435 8067 3428 8024
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:32 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 24, 2:32 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 232 PM EDT SUN JUN 24 2012 .SYNOPSIS... TROPICAL STORM DEBBIE IS IN THE GULF OF MEXICO AND FUTURE MOVEMENT IS HIGHLY UNCERTAIN. A WEAK SURFACE TROUGH ACROSS THE REGION WILL BE A FOCUS FOR SCATTERED THUNDERSTORMS INTO MONDAY. A WEAK FRONTAL BOUNDARY WILL PUSH SOUTH OF THE REGION LATE MONDAY NIGHT WITH DRIER AND SLIGHTLY COOLER AIR FOR TUESDAY AND WEDNESDAY. ANOTHER WARMING TREND WILL DEVELOP THURSDAY INTO THE WEEKEND WITH TEMPERATURES ABOVE NORMAL. && .NEAR TERM /THROUGH TONIGHT/... UPPER TROUGHINESS OVER THE REGION WITH MODEL INDICATIONS OF AN UPPER IMPULSE MOVING SE INTO THE REGION TODAY...THOUGH MAINLY JUST TO OUR NORTH. SURFACE ANALYSIS INDICATES WEAK TROUGH STRETCHING ACROSS THE NORTH CENTRAL FA. SPC MESOANALYSIS INDICATES BETTER MOISTURE TODAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOPING ON RADAR...MAINLY OVER THE NORTH AND NORTH CENTRAL FORECAST AREA...ALONG THE SURFACE TROUGH AND ALONG A DIFFERENTIAL HEATING BOUNDARY. THINK GOOD CHANCE POPS CONTINUE TO LOOK GOOD. LOCAL 00Z WRF MODEL RUN INDICATED CONVECTION SHIFTING SOUTH INTO THE SOUTHERN FA LATER TODAY AND THIS EVENING. CONFIDENCE OF CONVECTION SPREADING TO THE SOUTHERN FA SOMEWHAT LIMITED BY THE LOCATION OF THE SURFACE TROUGH TO THE NORTH..AND EXISTING CONVECTION TO THE NORTH DRIFTING SLOWLY NORTH...AND INSOLATION ACROSS THE SOUTH IMPEDED SOME BY HIGH LEVEL CLOUD COVER FROM TS DEBBY. SO...CONCENTRATED HIGHER POPS ACROSS THE NORTH/NORTH CENTRAL IN THE NEAR TERM. MODERATE TO STRONG INSTABILITIES DEVELOPING TODAY. SPC HAS REGION IN SLIGHT RISK SEVERE TODAY. STORMS EXPECTED TO SHOW LITTLE MOVEMENT...SO WILL HAVE TO WATCH FOR LOCALLY HEAVY RAINFALL POTENTIAL. TS DEBBY IN THE GULF OF MEXICO...FORECAST TO MOVE SLOWLY WEST. FORECAST MOVEMENT IS HIGHLY UNCERTAIN. SOME HIGH CLOUDINESS ASSOCIATED WITH THE SYSTEM MAY DRIFT INTO PORTIONS OF THE FA...THOUGH A NW UPPER FLOW OVER OUR REGION MAY KEEP THE BULK OF IT SUPPRESSED JUST TO OUR SOUTH. HOWEVER...LATEST SATELLITE TRENDS SHOW A LOT OF IT GETTING INTO THE SOUTHERN FA. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... CONFIDENCE IN THIS FORECAST IS VERY LOW DUE TO UNCERTAINTY IN THE MOVEMENT OF TS DEBBIE AND FRONTAL BOUNDARY APPROACHING FROM THE NORTH. TROPICAL STORM DEBBIE IS IN THE GULF OF MEXICO AND FORECAST TO DRIFT SLOWLY TO THE WEST. FORECAST MOVEMENT AND SPEED IS HIGHLY UNCERTAIN AT THIS TIME AS MODELS DIFFER QUITE A BIT. A WEAK BOUNDARY IS FORECAST TO MOVE OVER THE AREA FROM THE NORTH ON TUESDAY. MODELS NOT IN AGREEMENT ON HOW FAR SOUTH THIS BOUNDARY WILL PROGRESS. AT THIS TIME WILL KEEP SLIGHT CHANCE TO CHANCE POPS OVER THE AREA THROUGH TUESDAY. FORECAST TEMPS ON MONDAY IS FOR LOW 90S AND ON TUESDAY UPPER 80S ASSUMING FRONTAL BOUNDARY PRESSES SOUTH ACROSS THE AREA. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... UNCERTAINTY IN THE EXTENDED PERIOD DUE TO POSSIBLE INFLUENCE OF TROPICAL MOISTURE IN THE GULF OF MEXICO. HOWEVER ENSEMBLE MEAN KEEPS MOISTURE AWAY FROM THE REGION. UPPER TROUGH ALONG THE SOUTHEAST COAST WEDNESDAY WILL MOVE EAST AND AN UPPER RIDGE WILL BUILD OVER THE AREA THURSDAY THROUGH SATURDAY. ENSEMBLE MEAN 850 MB TEMPS ARE QUITE WARM ... 22 TO 23 DEG C WHICH WOULD MEAN IT WILL GET HOT WITH TEMPS IN THE UPPER 90S TO NEAR 100. EXPECT MAINLY ISOLATE DIURNAL THUNDERSTORMS DUE TO UPPER RIDGING WITH POPS INCREASING SOME OVER THE WEEKEND AS RIDGE AXIS MOVES SLOWLY EAST. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... WEAK SURFACE TROUGH EXTENDING ACROSS THE NORTH/CENTRAL FA. SPC MESOANALYSIS INDICATES BETTER MOISTURE TODAY. EXPECTING SCATTERED THUNDERSTORMS TO DEVELOP. LATEST RADAR INDICATES SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF THE NORTHERN AND CENTRAL FORECAST AREA...INCLUDING NEAR AND JUST NORTH OF CAE/CUB. WILL INCLUDE A NEAR TERM VCTS/CB CLOUD GROUP AT CAE/CUB. OTHERWISE...CONFIDENCE MAY BE A LITTLE TOO LOW TO INCLUDE MENTION IN THE OTHER TAFS. WILL MONITOR TRENDS AND LATEST GUIDANCE AND AMEND TAFS IF NECESSARY. RADIATION FOG OR STRATUS POTENTIAL LATE TONIGHT/MONDAY MORNING MAY BE DEPENDENT ON EXTENT OF MID AND HIGH LEVEL CLOUD COVER FROM PREVIOUS CONVECTION OR FROM TS DEBBY. WILL CONCENTRATE MORE ON THAT POTENTIAL AND WILL HAVE HIGHER CONFIDENCE OF THAT IN LATER TAF ISSUANCES. FOR NOW WILL MAINTAIN MVFR MENTION IN A TEMPO GROUP AT FOG PRONE AGS/OGB. EXTENDED AVIATION OUTLOOK...POTENTIAL FOR LATE NIGHT/EARLY MORNING FOG...AND A SLIGHT CHANCE OF AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS..CAN BE EXPECTED THROUGH TUESDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 24, 4:04 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 404 AM EDT SUN JUN 24 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-250815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 404 AM EDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON INTO TONIGHT IN WARM AND UNSTABLE AIRMASS. A FEW STORMS MAY BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 1:33 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
133 PM EDT SUN JUN 24 2012
SCZ020-021-027-028-241830-
FAIRFIELD-LEXINGTON-NEWBERRY-RICHLAND-
133 PM EDT SUN JUN 24 2012
...SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN WILL
IMPACT PORTIONS OF FAIRFIELD...LEXINGTON...NEWBERRY AND RICHLAND
COUNTIES THROUGH 230 PM EDT...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS...ALONG A LINE EXTENDING FROM PEAK TO FORT
JACKSON...MOVING NORTHEAST AT 5 MPH.
THESE SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAIN. A REPORT OF RAINFALL AMOUNTS OF ONE INCH IN THE PAST
HALF HOUR WAS RECEIVED IN THE BALLENTINE AREA.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LITTLE MOUNTAIN...PEAK...CHAPIN...IRMO...AND COLUMBIA.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MURRAY.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3411 8076 3407 8073 3408 8069 3398 8102
3419 8152 3433 8130
TIME...MOT...LOC 1730Z 245DEG 3KT 3421 8134 3406 8081Special weather statement, Jun 24, 1:37 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 137 PM EDT SUN JUN 24 2012 SCZ015-016-022-241830- CHESTERFIELD-KERSHAW-LANCASTER- 137 PM EDT SUN JUN 24 2012 ...SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN WILL IMPACT PORTIONS OF CHESTERFIELD...KERSHAW AND LANCASTER COUNTIES THROUGH 230 PM EDT... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NEARLY STATIONARY SHOWERS AND THUNDERSTORMS...FROM NEAR LAKE WATEREE...EAST TO NEAR WESTVILLE...AND KERSHAW. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... HEATH SPRINGS...KERSHAW...WESTVILLE...JEFFERSON...BETHUNE...AND MCBEE... PREPARE NOW FOR THE FOLLOWING HAZARDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. && LAT...LON 3459 8083 3465 8023 3446 8018 3431 8069 TIME...MOT...LOC 1735Z 270DEG 0KT 3449 8073 3456 8030
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:57 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 63 min |
| Jun 23, 10:26 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 34 min |
| Jun 23, 10:38 PM EDT | Areal Flood Advisory | CAE | Chesterfield, Kershaw, Lancaster | 112 min |
| Jun 24, 1:33 PM EDT | Special Weather Statement | CAE | Richland | 57 min |
| Jun 24, 1:37 PM EDT | Special Weather Statement | CAE | Kershaw | 53 min |
| Jun 24, 2:22 PM EDT | Areal Flood Advisory | CAE | Edgefield | 53 min |
| Jun 24, 2:26 PM EDT | Areal Flood Advisory | CAE | Fairfield, Richland | 64 min |
| Jun 24, 2:28 PM EDT | Areal Flood Advisory | CAE | Kershaw | 62 min |
| Jun 24, 5:02 PM EDT | Areal Flood Advisory | CAE | Lancaster | 58 min |
| Jun 24, 7:00 PM EDT | Areal Flood Advisory | CAE | Chesterfield | 56 min |
Nearby
Flash Flood Warnings in South Carolina, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.